Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Atlanta, GA

April 3, 2007DeKalb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2007, 7:20 PM EDT for DeKalb County, Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 7:20 PM EDT (23:20 UTC)
Expired
Apr 3, 2007, 8:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:30 PM EDTHAIL 0.255 Wsw Tucker, GA
Apr 3, 7:40 PM EDTHAIL 0.884 Sw Tucker, GA
Apr 3, 7:45 PM EDTHAIL 0.883 S Tucker, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 032320
SVRFFC
GAC089-040000-
/O.NEW.KFFC.SV.W.0056.070403T2320Z-070404T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH
  DRUID HILLS...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DUNWOODY...CHAMBLEE...DRUID HILLS...DORAVILLE...NORTH DECATUR...
  DECATUR...SCOTTDALE...AVONDALE ESTATES...BELVEDERE PARK...
  CLARKSTON...TUCKER...PINE LAKE...STONE MOUNTAIN AND REDAN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3370 8407 3373 8420 3374 8425 3376 8434
      3397 8434 3395 8427 3386 8419 3384 8414
      3375 8404

$$
1 follow-up statement
000 
WWUS52 KFFC 032343
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT TUE APR 3 2007

GAC089-040000-
/O.CON.KFFC.SV.W.0056.000000T0000Z-070404T0000Z/
DEKALB GA-
743 PM EDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN DEKALB COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH
DECATUR...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTTDALE...CLARKSTON...AVONDALE ESTATES...PINE LAKE...STONE MOUNTAIN
AND REDAN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3370 8407 3373 8420 3374 8425 3376 8434
      3397 8434 3395 8427 3386 8419 3384 8414
      3375 8404

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:40 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 3, 6:40 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT TUE APR 3 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR AND SATELLITE LOOPS SHOW SOME SCATTERED STORMS
BEGINNING TO POP UP ACROSS NE AL MOVING INTO NW GA. THERE IS QUITE A
BIT OF LIGHTNING AND SOME HAIL WITH THESE STORMS SO WILL HAVE TO
MONITOR THESE CLOSELY FOR SEVERE POTENTIAL OVER THE NEXT FEW HOURS.
NW GA IS ALSO IN A SEVERE THUNDERSTORM WATCH WITH THE MAIN THREAT
BEING HAIL THROUGH 02Z. THESE STORMS ARE ASSOCIATED WITH A WEAK
IMPULSE AND VORT MAX ALONG THE AL/GA BORDER. THE MODELS SHOW THIS
IMPULSE WEAKENING AND MOVING SOUTH THROUGH OUR CWA THROUGH 06Z WED.
SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH EACH OTHER
SHOWING A FEW WEAK IMPULSES MOVING THROUGH ZONAL FLOW ACROSS
SOUTHEAST TODAY WITH INSTABILITY INDICES RATHER GOOD FOR THIS TIME
OF YEAR. CAPES EXPECTED IN THE 1000 TO 1500 RANGE WITH LIFTED
INDICES IN THE -3 TO -5 RANGE THROUGH 00Z. AFTER 00Z THE MODELS SHOW
THE INSTABILITY REALLY TAPERING OFF JUST BEFORE THE COLD FRONT
MOVES INTO N GA. THE FRONT WILL PUSH INTO N GA LATE TONIGHT
(BETWEEN 06Z-12Z) AS THE PARENT LOW DEEPENS OVER THE GREAT LAKES
REGION. THIS IS A VERY FAST MOVING COLD FRONT AND WILL MOVE
COMPLETELY THROUGH OUR CWA BY 18Z WED. THE BIG THING WITH THIS
FRONTAL PASSAGE IN THE COLD AIR MASS IT WILL BRING DOWN INTO OUR
AREA WITH IT. MODELS SHOWING GOOD COLD AIR ADVECTION AND THICKNESS
VALUES INDICATING HIGH TEMPERATURE WILL OCCUR TOMORROW MORNING WITH
TEMPERATURES FALLING THROUGHOUT THE AFTERNOON. DRY NORTHWEST FLOW
ALOFT AND BROAD SURFACE HIGH PRESSURE BUILDING SOUTHWARD WILL BRING
COOLER TEMPERATURES AND CLEARING SKIES WEDNESDAY NIGHT INTO
THURSDAY. LOOKING FOR LOW TEMPS THU MORNING IN THE 30S AND 40S AND
THEN MOSTLY IN THE 30S FRI MORNING.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
EXTENDED MODELS SHOW THE MAIN LOW CENTER OVER THE GREAT LAKES REGION
NOW...DEEPENING AND MOVING INTO SOUTHERN CANADA STAYING FAIRLY
STATIONARY THROUGH SATURDAY. WITH THIS PATTERN SETTING UP IT WILL
PUT GA IN MOSTLY NORTHERLY FLOW THROUGH THE WEEKEND WHICH WILL HELP
TO REINFORCE THE COLD AIRMASS. THERE WILL BE SEVERAL WEAK IMPULSES
THAT ROTATE AROUND THE MAIN LOW CENTER THROUGH THE END OF THE WEEK
BUT LOOKS LIKE ONLY LIMITED MOISTURE AVAILABLE AT THAT TIME WITH
MAIN IMPACT AN INCREASE IN MID AND UPPER LAYER CLOUDS. WILL NEED TO
CONTINUE TO MONITOR TEMPERATURES FRI AND SAT NIGHT AS COULD APPROACH
FREEZING PARTICULARLY ACROSS THE NORTH GA MOUNTAINS.

.AVIATION /8PM TONIGHT THROUGH 8PM WEDNESDAY/...
WILL CONTINUE GENERAL VFR CEILINGS OVER NORTH AND CENTRAL GA TAF
SITES THROUGH THE EARLY EVENING. THE EXCEPTION WILL BE RYY AS A
SEVERE TSTM MOVES IN FROM THE WEST AT THIS TIME. MAY NEED TO INCLUDE
PDK IN UPDATE FOR HAIL. OTHERWISE WILL NOT CHANGE FROM PREVIOUS
FORECAST RATIONALE OF LOW LEVEL MOISTURE...PWS FROM 1.5 TO 1.8 INCHES
AND 850MB THETA-E OF 328 MOVING EAST IN ADVANCE OF THE COLD FRONT
LATE TONIGHT AND EARLY WEDNESDAY. THIS WILL CAUSE CEILINGS TO LOWER
BETWEEN 1000 AND 1500 FEET WITH SCATTERED SHOWERS AND A FEW TSTMS.
COLD FRONTAL PASSAGE IS EXPECTED TO BE AROUND 8 TO 10 AM WEDNESDAY
IN THE ATL AREA AND AHN AND BY NOON AT CSG AND MCN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  77  40  67  34 /  40  20   5   0   0
ATLANTA         59  70  41  62  35 /  40  10   5   0   0
BLAIRSVILLE     57  69  34  58  29 /  70  10  10   0  10
CARTERSVILLE    57  70  36  61  33 /  60  10   5   0   5
COLUMBUS        61  79  46  67  41 /  30  20   5   0   0
GAINESVILLE     57  70  40  62  34 /  50  10  10   0  10
MACON           60  79  44  69  38 /  30  20   5   0   0
ROME            59  69  37  63  33 /  70  10  10   0  10
PEACHTREE CITY  58  72  40  62  29 /  40  10   0   0   0
VIDALIA         64  80  47  70  43 /  20  20   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/16
Hazardous weather outlook, Apr 3, 11:22 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT TUE APR 3 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EXTREME NORTHWEST
GEORGIA LATE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WARM MOIST AIRMASS WILL REMAIN IN PLACE ACROSS GEORGIA TODAY AND
TONIGHT. A STRONG COLD FRONT WILL APPROACH GEORGIA FROM THE WEST
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND
CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A STRONG COLD FRONT OVER THE MID SECTION OF THE COUNTRY WILL
APPROACH GEORGIA TONIGHT. THE ATMOSPHERE AHEAD OF THE FRONT WILL
DESTABILIZE...ESPECIALLY THIS AFTERNOON AND EVENING. CAPE VALUES
WILL RISE TO NEAR 1200 AND LIFTED INDEX VALUES WILL DROP TO -1 TO
-4 ACROSS EXTREME NORTHWEST GEORGIA THIS AFTERNOON AND EVENING.
WHILE THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL GEORGIA LATER THIS AFTERNOON AND TONIGHT...THE STRONGEST
STORMS...WHICH COULD REACH SEVERE LEVELS...WILL BE MAINLY WEST OF A
LINE FROM ROME TO CHATSWORTH...WITH THE BEST CHANCE BETWEEN THE
HOURS OF 3 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS...MAINLY ACROSS NORTHWEST GEORGIA.

In the hours before

Local storm report, Apr 3, 5:22 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 S CAVE SPRING         34.05N 85.33W
04/03/2007  E0.75 INCH       POLK               GA   LAW ENFORCEMENT

            STATE TROOPER REPORTED PENNY SIZE HAIL ALONG HIGHWAY 100.

&&

MGRIESIN
Special weather statement, Apr 3, 5:31 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT TUE APR 3 2007

GAZ002-011-032200-
531 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHATTOOGA AND
SOUTHERN WALKER COUNTIES UNTIL 600 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CEDAR GROVE TO CHATTOOGAVILLE...MOVING EAST
AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF CHATTOOGA AND WALKER COUNTIES THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATTOOGAVILLE...MENLO...LYERLY...HOLLAND...CEDAR
GROVE...BERRYTON...SUBLIGNA...DAVIS CROSSROADS...JAMES H. FLOYD
STATE PARK...SUMMERVILLE...TIDINGS...LINWOOD...LA FAYETTE AND NOBLE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA AND WALKER COUNTIES. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 3, 5:34 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT TUE APR 3 2007

GAZ006-007-032215-
534 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
GILMER AND FANNIN COUNTIES UNTIL 615 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTHWEST OF ELLIJAY...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
GILMER AND FANNIN COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ELLIJAY...EAST ELLIJAY...CHERRY LOG...BLUE
RIDGE...PISGAH...MARGRET...HURST...DIAL AND MORGANTON. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 3, 5:44 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 S BALL GROUND         34.28N 84.38W
04/03/2007  E1.00 INCH       CHEROKEE           GA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED.

0535 PM     HAIL             7 SE BALL GROUND        34.27N 84.29W
04/03/2007  E0.88 INCH       CHEROKEE           GA   PUBLIC

            NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF
            HIGHWAYS 369 AND 372.

&&

MGRIESIN
Local storm report, Apr 3, 6:16 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 WSW SILVER CITY       34.30N 84.21W
04/03/2007  E1.75 INCH       FORSYTH            GA   EMERGENCY MNGR

            ALONG MATT HIGHWAY.

0535 PM     HAIL             2 S SILVER CITY         34.31N 84.12W
04/03/2007  E1.00 INCH       FORSYTH            GA   EMERGENCY MNGR

0542 PM     HAIL             5 S SILVER CITY         34.26N 84.12W
04/03/2007  E1.75 INCH       FORSYTH            GA   PUBLIC

0542 PM     HAIL             2 N CUMMING             34.24N 84.14W
04/03/2007  E0.88 INCH       FORSYTH            GA   PUBLIC

            HAIL WAS COVERING THE GROUND.

0542 PM     HAIL             3 ESE SILVER CITY       34.32N 84.07W
04/03/2007  E1.50 INCH       FORSYTH            GA   PUBLIC

&&

MGRIESIN
Special weather statement, Apr 3, 6:23 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT TUE APR 3 2007

GAZ007-032300-
623 PM EDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL IN SOUTHERN GILMER
COUNTY UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTECAY...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS IT MOVES ACROSS SOUTHERN GILMER COUNTY THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE TALONA...CARTECAY...ROY
AND MARION. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:38 PM EDTSevere Thunderstorm WarningFFCCobb37 min
Apr 3, 3:48 PM EDTSevere Thunderstorm WarningFFCFloyd42 min
Apr 3, 4:25 PM EDTSevere Thunderstorm WarningFFCFloyd35 min
Apr 3, 4:32 PM EDTSevere Thunderstorm WarningFFCBartow43 min
Apr 3, 4:47 PM EDTSevere Thunderstorm WarningFFCCherokee28 min
Apr 3, 4:58 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Apr 3, 5:11 PM EDTSevere Thunderstorm WarningFFCCherokee, Fulton34 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningFFCWhitfield30 min
Apr 3, 5:24 PM EDTSevere Thunderstorm WarningFFCForsyth36 min
Apr 3, 5:24 PM EDTSevere Thunderstorm WarningFFCFloyd, Paulding, Polk36 min
Apr 3, 5:42 PM EDTSevere Thunderstorm WarningFFCDawson33 min
Apr 3, 5:54 PM EDTSevere Thunderstorm WarningFFCPaulding36 min
Apr 3, 5:55 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall50 min
Apr 3, 5:57 PM EDTSevere Thunderstorm WarningFFCFloyd33 min
Apr 3, 6:16 PM EDTSevere Thunderstorm WarningFFCCobb44 min
Apr 3, 6:28 PM EDTSevere Thunderstorm WarningFFCBanks28 min
Apr 3, 6:29 PM EDTSevere Thunderstorm WarningFFCGilmer31 min
Apr 3, 6:39 PM EDTSevere Thunderstorm WarningFFCFannin, Union36 min
Apr 3, 6:39 PM EDTSevere Thunderstorm WarningFFCFloyd36 min
Apr 3, 6:53 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.